Announcement

Announcement Module
Collapse
No announcement yet.

Edge of sanity...So tough.....feel like a vegetable....

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Edge of sanity...So tough.....feel like a vegetable....

    Help! I'm at the end of my 2nd week into the BEPx3 protocol and I sit here like a vegetable. I know my WBC and RBC are low, but I was released by hospital yesterday and told to just relax until next round. The problem is my brain is complete mush and my ears ring nonstop. I can't think or even have a desire to communicate with anyone. I just feel dead since I started getting the chemo. Now that the ringing has kicked in this past Monday I feel like some dead buzzing vegetable. I don't know how I can do more rounds if this is cumulative. (I'm a stage 2b seminoma that currently has clears on all scans/blood including PET) Please any insight or thoughts are appreciated. I'm at the end of my mental rope!!

  • #2
    Oh my gosh, I really feel for you. River Blue has been keeping us updated on your reaction to the bleo infusion and recent trip to the hospital. You seem to have had a much bumpier start with the BEP than many people do, so hopefully some of the issues you are having now can be resolved before the next round.

    I believe the ringing you are referring to is from the Cisplatin, which you receive every day of your first week, in each of the 3 cycles. From what I have read, this is one of the "harsher" of chemo meds, but it gets the job done. Although the ear ringing has got to make you feel like you are losing your mind, it is my understanding that it is not permanent. I THINK I read somewhere that when you get your next treatment, if they slow down the drip, it can help with that, but I may be confusing it with neuropathy. Somebody else may be able to advise you on that.

    With regards to your mental mushiness, I have been noticing the same thing these past couple of days with Austin, my 16 year old son. He is a week behind you, as he just finished his first week. I have noticed him all of a sudden "in his own little world", like he is stoned...although, I certainly have no personal experience on what that is like. He hasn't felt up to conversing much, plus he has his Dad and I managing his care, so I don't think that part is stressing him out, but you're in a different position. That too shall pass in time.

    Have you tried to contact your Oncologist or whomever is the on -call Resident at the Hospital? They may be able to suggest something to help you... like Ativan maybe? As much as I hate taking or giving drugs unless absolutely necessary, I have resigned myself to the fact that in situations like this, they really can be helpful. I will admit though, with all the different meds Austin is taking, I am finding it very confusing to keep track of them. I don't know if this is an issue for you or not with "chemo brain", but I finally made up a simple chart for every day and mark off the time each one is given. I also note how Austin felt that day, if he ate etc. or anything else that might be useful. I found that helpful when discussing anything with the Doctors, because even for me, after awhile all the days seem to blend together.

    I know everyone's experience with Chemo is different....even the Oncologists say so. Austin is getting frustrated with feeling like s*#t and wondering if he's EVER going to feel better and I have moments of feeling helpless and hopeless. Luckily, there are so many others on this board who have been through this same regimand and are willing to share their ups and downs as well as give advice and support. If you haven't done so already, you might want to scroll back through some of the blogs kept by different guys on this forum. I find it really helpful to have some idea of what to possibly expect and you may find stories similar to yours, so you see you are not alone and that your side effects will fade away at some point.

    Hang in there. It totally sucks that you are going through this, but you will make it. You can find encouragement here at any time........ and you have an AMAZING girlfriend looking out for you as well!! Keep us posted on how you're feeling.

    Diane
    Cook/Maid/Chauffeur/ATM Machine/Personal Asst. to Austin

    12/07/11 I/O AFP: 291 hCG: 151
    12/08/11 CT Scan, Xrays - clear
    12/15/11 Non Seminoma Stage1-B
    EC, Teratoma, Yolk Sac, Intratubular
    4/21/12 Relapse- Start 3XBEP
    6/25/12 Finished BEP
    7/02/12 Markers and CT Scan normal
    10/3/12 3 month post-chemo check-up - All Clear!
    2/28/13 8 month post-chemo check-up - All Clear!
    6/30/13 ONE YEAR- ALL CLEAR!!
    2/14/14 20 month post-chemo check-up - All Clear!

    Comment


    • #3
      Hang On Brother

      I have not experienced chemo brain but have read of others that have, I believe all have said it goes away after the chemo is complete. As for the ear ringing I have experienced that myself on a 24x7 basis due to hearing loss from time around artillery and too many years of working in industrial environments. I have learned to cope but it can be difficult at times, I find that while listening to music with a headset it is less annoying and I believe Bell Tone has a hearing instrument designed to eliminate it as well.

      I am praying for you that you will have strength and courage to endure this.
      03/16/2012 Ultrasound Diagnosis TC (Tumor 5.5 cm)
      03/22/2012 Right I/O Pre-IO markers normal
      03/28/2012 Pathology Classic pure Seminoma, pT1/N?/M0/S0
      04/05/2012 CT Scan--Clear? (single 1.2 cm node External iliac)
      05/03/2012 PET Scan CLEAR. All markers Normal.
      05/04/2012 1 X CARBOPLATIN INFUSION (Chemo Lite)
      09/02/2012 CT All Clear! (1 cm External Illiac Node)
      04/04/2013 CT All Clear!

      Comment


      • #4
        Austin's mom(Diane)- thank you so much for the information and support. You are a really good person and sound like an AWESOME mom! My ear ringing is a bit better today(a good sign!), but my brain is still mush. And yes, heavily "stoned" without the happiness would be the best description. I feel like those people you see on the antidepressant commercials. Just sitting there hollowed out and not caring or feeling anything. Very frustrating!! I hope Austin gets through this with the highest of ease possible. He's young, so his body should recover quickly. I'm 39, so not going quite as smoothly. Ha!

        CBvance- thank you for your thoughts and prayers. You are a truly strong human being dealing with the tinnitus. It's maddening for me. I hope you are doing well and I wish you the best in luck, thought and prayer in putting the C behind you.

        Comment


        • #5
          In also have permanent tinnitus, I had some tendency to it before chemo, so the chemo finished the job.

          At first I found it very annoying, but over time I just don;t notice it unless I think about it. Very quiet places seem to bring it out more than places with some background noise or music.

          Hang in there it will get better,

          Dave
          Jan, 1975: Right I/O, followed by RPLND
          Dec, 2009: Left I/O, followed by 3xBEP

          Comment

          Working...
          X